MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539260
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was to be implanted in the biliary tract to treat tight biliary stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the stent could not be deployed inside the patient.The procedure was completed with another flexima biliary stent.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "to deploy the stent, loosen the tuohy-borst adapter slightly and pull on the guide catheter luer-lok hub and guidewire.Hold the outer positioner stationary, while gently retracting the inner guide catheter and guidewire.Endoscopically monitor the stent position.Warning: if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." this event has been deemed an mdr-reportable event based on the investigation finding of the guide catheter break.Please see block h10 for the full investigation details.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's facility name is second affiliated (b)(6).The initial reported address is (b)(6).Block h6: imdrf device code a0401 captures the reportable investigation finding of a guide catheter break.Block h10: the flexima biliary preloaded stent and delivery system were returned for analysis.Visual inspection found that the stent was still attached to the push catheter.One section of the guide catheter was detached, and the touhy borst was not returned.Visual and microscopic inspections found no damage to the suture hole.Functional analysis related to the deployment of the device was not performed due to the condition of the returned device.No other damages were noted with the stent or the delivery system.Product analysis confirmed the reported events of device user error and unsuccessful stent deployment.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the guidewire was inside the patient during the attempted deployment; however, the ifu cited: "to deploy the stent, loosen the tuohy-borst adapter slightly and pull on the guide catheter luer-lok hub and guidewire.Hold the outer positioner stationary, while gently retracting the inner guide catheter and guidewire.Endoscopically monitor the stent position.Warning: if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." thus, the user did not follow the manufacturer's instructions.Additionally, the reported event of unsuccessful stent deployment and the additional investigation finding of a guide catheter break were most likely due to procedural factors such as lesion characteristics, the handling of the device, and the technique used by the physician (force applied).Therefore, a review and analysis of all available information indicated that the most probable root cause of the reported event is adverse event related to procedure.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18809745
Report Number3005099803-2024-00714
Device Sequence Number7248787
Product Code FGE
UDI-Device Identifier08714729162575
UDI-Public08714729162575
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Model NumberM00539260
Device Catalogue Number3926
Device Lot Number0030266796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2024
Initial Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight82 KG